Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2017 (2017), Article ID 5048345, 4 pages
https://doi.org/10.1155/2017/5048345
Case Report

A Curious Case of Intestinal Diaphragm Disease Unmasked by Perforation of a Duodenal Ulcer

Naas General Hospital Affiliated with Trinity College Dublin, Naas, County Kildare, Ireland

Correspondence should be addressed to Mairéad McNally; moc.liamg@fndaeriam

Received 4 November 2016; Accepted 19 February 2017; Published 27 March 2017

Academic Editor: Shigeko Inokuma

Copyright © 2017 Mairéad McNally and Ion Cretu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Health Service Executive, Ireland, National Integrated Medical Imaging System, 2017.
  2. J. Lang, A. B. Price, A. J. Levi, M. Burke, J. M. Gumpel, and I. Bjarnason, “Diaphragm disease: pathology of disease of the small intestine induced by non-steroidal anti-inflammatory drugs,” Journal of Clinical Pathology, vol. 41, no. 5, pp. 516–526, 1988. View at Publisher · View at Google Scholar · View at Scopus
  3. S. R. Peacey and W. D. Walls, “Steatorrhoea and sub-total villous atrophy complicating mefenamic acid therapy,” British Journal of Clinical Practice, vol. 46, no. 3, article 211, 1992. View at Google Scholar · View at Scopus
  4. G. De Petris and J. Lopez, “Histopathology of diaphragm disease of the small intestine,” American Journal of Clinical Pathology, vol. 130, pp. 518–525, 2008. View at Google Scholar
  5. M. C. Allison, A. G. Howatson, C. J. Torrance, F. D. Lee, and R. I. Russell, “Gastrointestinal damage associated with the use of nonsteroidal antiinflammatory drugs,” New England Journal of Medicine, vol. 327, no. 11, pp. 749–754, 1992. View at Publisher · View at Google Scholar · View at Scopus
  6. I. Bjarnason, J. Hayllar, A. N. D. J. Macpherson, and A. N. T. S. Russell, “Side effects of nonsteroidal anti-inflammatory drugs on the small and large intestine in humans,” Gastroenterology, vol. 104, no. 6, pp. 1832–1847, 1993. View at Publisher · View at Google Scholar · View at Scopus
  7. P. Y. Kwo and W. J. Tremaine, “Nonsteroidal anti-inflammatory drug-induced enteropathy: case discussion and review of the literature,” Mayo Clinic Proceedings, vol. 70, no. 1, pp. 55–61, 1995. View at Publisher · View at Google Scholar · View at Scopus
  8. Y. Hayashi, H. Yamamoto, H. Kita et al., “Non-steroidal anti-inflammatory drug-induced small bowel injuries identified by double-balloon endoscopy,” World Journal of Gastroenterology, vol. 11, no. 31, pp. 4861–4864, 2005. View at Publisher · View at Google Scholar · View at Scopus
  9. I. W. Fellows, J. M. F. Clarke, and P. F. Roberts, “Non-steroidal anti-inflammatory drug-induced jejunal and colonic diaphragm disease: a report of two cases,” Gut, vol. 33, no. 10, pp. 1424–1426, 1992. View at Publisher · View at Google Scholar · View at Scopus
  10. A. Chernolesskiy, S. Lanzon-Miller, F. Hill, T. Al-Mishlab, and Y. Thway, “Subacute small bowel obstruction due to diaphragm disease,” Clinical Medicine, Journal of the Royal College of Physicians of London, vol. 10, no. 3, pp. 296–298, 2010. View at Google Scholar · View at Scopus
  11. I. Bjarnason, G. Zanelli, T. Smith et al., “Nonsteroidal antiinflammatory drug-induced intestinal inflammation in humans,” Gastroenterology, vol. 93, no. 3, pp. 480–489, 1987. View at Publisher · View at Google Scholar · View at Scopus
  12. J. L. Wallace, S. Syer, E. Denou et al., “Proton pump inhibitors exacerbate NSAID-induced small intestinal injury by inducing dysbiosis,” Gastroenterology, vol. 141, no. 4, pp. 1314–1322.e5, 2011. View at Publisher · View at Google Scholar · View at Scopus
  13. L. Maiden, B. Thjodleifsson, A. Theodors, J. Gonzalez, and I. Bjarnason, “A quantitative analysis of NSAID-induced small bowel pathology by capsule enteroscopy,” Gastroenterology, vol. 128, no. 5, pp. 1172–1178, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. L. Maiden, B. Thjodleifsson, A. Seigal et al., “Long-term effects of nonsteroidal anti-inflammatory drugs and cyclooxygenase-2 selective agents on the small bowel: a cross-sectional capsule enteroscopy study,” Clinical Gastroenterology and Hepatology, vol. 5, no. 9, pp. 1040–1045, 2007. View at Publisher · View at Google Scholar · View at Scopus
  15. M. M. Yousfi, G. De Petris, J. A. Leighton et al., “Diaphragm disease after use of nonsteroidal anti-inflammatory agents: first report of diagnosis with capsule endoscopy,” Journal of Clinical Gastroenterology, vol. 38, no. 8, pp. 686–691, 2004. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. Hayashi, H. Yamamoto, H. Taguchi et al., “Nonsteroidal anti-inflammatory drug-induced small-bowel lesions identified by double-balloon endoscopy: endoscopic features of the lesions and endoscopic treatments for diaphragm disease,” Journal of Gastroenterology, vol. 44, supplement 19, pp. 57–63, 2009. View at Publisher · View at Google Scholar · View at Scopus